Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

August 7, 2014Grundy County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 7, 2014, 10:47 PM CDT for Grundy County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 10:47 PM CDT (03:47 UTC)
Expired
Aug 7, 2014, 11:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WWUS84 KOHX 080347
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU AUG 7 2014

TNZ078>080-080415-
GRUNDY-VAN BUREN-WARREN-
1047 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY...VAN BUREN AND WARREN
COUNTIES...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING STRONG THUNDERSTORMS NEAR GRUETLI-LAAGER...MOVING NORTHEAST 
AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COALMONT...ALTAMONT...
GRUETLI-LAAGER...BEERSHEBA SPRINGS AND PALMER.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3522 8579 3540 8589 3582 8566 3582 8565
      3557 8541 3554 8546 3553 8559 3549 8553
      3544 8553 3540 8548 3536 8550 3531 8556
      3530 8566 3528 8570 3525 8570

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:13 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 7, 9:13 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT THU AUG 7 2014

.UPDATE...FOR PUBLIC FORECAST
SURFACE LOW CENTER NEAR SAINT LOUIS WITH FRONT DOWN THROUGH FAR
WESTERN KENTUCKY...CENTRAL TENNESSEE INTO NORTHWEST GEORGIA WITH
SHORT WAVE ALOFT FROM SOUTHERN ILLINOIS INTO EASTERN ARKANSAS.
FEATURES HAVE MOVED LITTLE OVER THE LAST SEVERAL HOURS. ONGOING
CONVECTION IN MIDDLE TENNESSEE WITH THUNDERSTORMS EAST OF INTERSTATE
65 WITH HEAVIEST DOWNPOURS PUNCHING UP THROUGH MACON AND TROUSDALE
COUNTIES. LOOKS LIKE EMPHASIS WILL NOW SHIFT IN TERMS OF THE STRONGER
STORMS INTO NORTHEAST ALABAMA AS THIS IS AREA OF HIGHER TEMPS/DEWPOINTS
ALONG WITH FRONTAL BOUNDARY. THESE STORMS WILL WORK NORTHWARD AND
WILL LIKELY MOVE INTO MY SOUTHEASTERN CWA...COFFEE AND GRUNDY
COUNTIES SHORTLY.

HAVE UPDATED GRIDS AND ZONES TO RAISE POPS EASTERN AREAS AND
PLATEAU FOR THE REMAINDER OF THE EVENING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Aug 7, 5:02 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT THU AUG 7 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
502 AM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG
THUNDERSTORMS TODAY AND TONIGHT, BUT NO WIDESPREAD SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH
TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS
TIME.

ROSE

In the hours before

Special weather statement, Aug 7, 7:18 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT THU AUG 7 2014

TNZ008-080100-
SUMNER-
718 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...

AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

LAT...LON 3665 8636 3665 8628 3664 8620 3662 8621
      3651 8642 3662 8655 3666 8651 3666 8636

BOYD
Special weather statement, Aug 7, 7:25 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT THU AUG 7 2014

TNZ008-027-028-059-080115-
DAVIDSON-SUMNER-WILLIAMSON-WILSON-
725 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...WILLIAMSON
AND WILSON COUNTIES...

AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BRENTWOOD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...BRENTWOOD...BELLEVUE...
FOREST HILLS...BELLE MEADE...OAK HILL...ANTIOCH...BERRY HILL AND
NASHVILLE.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STIRKES.

LAT...LON 3634 8656 3616 8642 3591 8683 3603 8700
      3636 8681 3636 8679 3639 8678

BOYD
Special weather statement, Aug 7, 7:52 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT THU AUG 7 2014

TNZ027-028-059-062-080130-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
752 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR NOLENSVILLE...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN AND AROUND NOLENSVILLE...LA VERGNE...SMYRNA...RURAL HILL...
GLADEVILLE AND CEDARS OF LEBANON STATE PARK SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3617 8642 3600 8618 3581 8665 3597 8676
Special weather statement, Aug 7, 7:59 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CDT THU AUG 7 2014

TNZ025>027-059-080145-
CHEATHAM-DAVIDSON-DICKSON-WILLIAMSON-
759 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND
WILLIAMSON COUNTIES...

AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR BURNS...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN AND AROUND DICKSON...BURNS...CHARLOTTE...WHITE BLUFF AND
KINGSTON SPRINGS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3641 8718 3608 8689 3597 8727 3616 8748
Special weather statement, Aug 7, 8:23 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CDT THU AUG 7 2014

TNZ008-028>030-080215-
SMITH-SUMNER-TROUSDALE-WILSON-
823 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SUMNER...TROUSDALE AND
WILSON COUNTIES...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS NEAR LEBANON...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE DICKERSON CHAPEL RECREATION
AREA...LEBANON...TUCKERS CROSSROADS...SOUTH CARTHAGE...GORDONSVILLE
AND CARTHAGE.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3642 8595 3613 8581 3605 8629 3632 8643
      3644 8623
Special weather statement, Aug 7, 10:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU AUG 7 2014

TNZ078>080-080415-
GRUNDY-VAN BUREN-WARREN-
1047 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY...VAN BUREN AND WARREN
COUNTIES...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR GRUETLI-LAAGER...MOVING NORTHEAST
AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COALMONT...ALTAMONT...
GRUETLI-LAAGER...BEERSHEBA SPRINGS AND PALMER.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3522 8579 3540 8589 3582 8566 3582 8565
      3557 8541 3554 8546 3553 8559 3549 8553
      3544 8553 3540 8548 3536 8550 3531 8556
      3530 8566 3528 8570 3525 8570

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:18 PM CDTSpecial Weather StatementOHXSumner42 min
Aug 7, 7:25 PM CDTSpecial Weather StatementOHXDavidson50 min
Aug 7, 7:52 PM CDTSpecial Weather StatementOHXRutherford38 min
Aug 7, 7:59 PM CDTSpecial Weather StatementOHXCheatham, Dickson46 min
Aug 7, 8:23 PM CDTSpecial Weather StatementOHXSmith, Trousdale, Wilson52 min
Aug 8, 4:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy29 min
Aug 8, 5:11 PM CDTSpecial Weather StatementOHXGrundy49 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.